Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 7, 2010, 2:29 PM CDT. It took effect at May 7, 2010, 11:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 2:29 PM CDT (19:29 UTC)
- In effect from
- May 7, 2010, 11:00 PM CDT
- Expired
- May 8, 2010, 12:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS74 KMAF 071929 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CDT FRI MAY 7 2010 TXZ258-081000- /O.NEW.KMAF.HW.W.0024.100508T0400Z-100508T1600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 129 PM MDT FRI MAY 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT SATURDAY. EAST WINDS OF 35 TO 45 MPH ARE EXPECTED TO DEVELOP THROUGH GUADALUPE PASS TONIGHT. THESE WINDS WILL DEVELOP BEFORE MIDNIGHT AND PERSIST THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
725 WWUS74 KMAF 081018 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 518 AM CDT SAT MAY 8 2010 TXZ057-081700- /O.EXB.KMAF.HW.W.0024.000000T0000Z-100508T1700Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 518 AM CDT SAT MAY 8 2010 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED THIS MORNING...ESPECIALLY AT THE HIGHER ELEVATIONS OF THE DELAWARE MOUNTAINS. THESE WINDS SHOULD SHIFT TO THE EAST AND DECREASE TO 15 TO 25 MPH BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ258-081700- /O.EXT.KMAF.HW.W.0024.000000T0000Z-100508T1700Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 418 AM MDT SAT MAY 8 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED THROUGH GUADALUPE PASS THIS MORNING. THESE WINDS SHOULD SHIFT TO THE EAST AND DECREASE TO 20 TO 30 MPH BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 44
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 7, 2:29 PM CDT, 0 minutes earlier.
Area forecast discussion, May 7, 2:29 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CDT FRI MAY 7 2010
.DISCUSSION...
COLD FRONT HAS MOVED WELL S OF MAF WITH SUBSTANTIAL COOLING IN ITS
WAKE. SFC HIGH WILL CONTINUE TO BUILD INTO AREA OVERNIGHT AS MSLP
GRADIENT WILL REMAIN TIGHT ENUF TO KEEP WINDS UP. WINDS HAVE A GOOD
CHANCE TO CHANNEL THRU GDP PASS AFTER SUNSET AND SUSTAINED WINDS
NEAR 40 MPH ARE LIKELY. 85H WIND ARE TO BE AROUND 35KTS AND HIGH
WINDS ARE POSSIBLE THRU THE PASS BTWN 03Z-15Z SAT AND HAVE OPTED
TO ISSUE HIGH WIND WARNING GDP PASS. 85H TEMPS WILL BE WELL ON THE
COOL SIDE SAT PM. BLEND OF 85H TEMPS GIVES AROUND 9C WHICH RESULTS
IN LOW TO MID 60S FOR HIGHS. NAM12 CONTINUES TO BE THE COOLEST.
FCST WAS TRENDED DOWN ON PREVIOUS SHIFT AND LOOKS PRETTY GOOD SO
WILL MAKE LITTLE CHANGE. LOW CLOUDS WILL TEND TO BE CONFINED TO
THE LOWER TRANS PECOS AREAS SAT PM AND MODEL QPF CONTINUES TO
SUGGEST LIGHT PRECIP THERE AS WELL. 85H WINDS WILL VEER SE EARLY
SUNDAY MORNING INCREASING WAA ADVECTION AND LOW CLOUDS WILL SPREAD
N. LOW CLOUDS WILL MIX E SUNDAY SO CLEARING W OF THE PECOS/WRN
PB/SE NM. THIS WILL TEND TO SET UP DRY LINE BY LATE IN THE DAY
NEAR STATE LINE. THERE DOES LOOK TO BE A 5H SPEED MAX MOVING ACRS
SRN NM BY LATE IN THE DAY. THE WINDOW FOR CONVECTION DOES APPEAR
NARROW AS WRN AREAS WILL BE TOO DRY AND ERN AREAS WILL BE TOO COOL
SO CAP MAY HOLD THERE. 7H-5H LR/S ARE STEEP 7.5 C/KM AND WITH
0-6KM BULK SHEAR THERE IS POTENTIAL FOR SEVERE STORMS IF STORMS DO
DEVELOP...FOR THE MOST PART WILL TEND TO DOWNPLAY. MID LEVEL WINDS
WILL CONTINUE TO INCREASE INTO MONDAY AS FAST MOVING LOW AT 5H
MOVES E OF 4-CORNERS. THIS WILL PUSH DRY AIR OUT EWD WELL INTO
PB. 7H WINDS OF 45-50KTS ACRS MTNS AND 35KTS ACRS PB WITH SFC LOW
TO NE WILL MAKE FOR WINDY/VERY WINDY CONDITIONS. THERMAL RIDGE
WILL HAVE MOVED E TOO AND 85H TEMPS N29C AND DOWNSLOPE WILL MAKE
FOR A HOT AFTERNOON...U90S TO AROUND 100. GRADIENT RELAXES SOME
INTO TUE BUT DRY AIR REMAINS E AND TEMPS SHOULD BE IN THE 90S IN
MOST AREAS. 12Z GFS HAS COME INTO AGREEMENT WED WITH ECMWF KEEPING
FRONT N. PRECIP DEVELOPS IN WAKE OF THE FRONT WHICH WILL HELP TO
PUSH FRONT SWD THUR AND IT SHOULD AT LEAST BE ABLE TO PUSH INTO N-NE
CWFA. BOTH GFS/ECMWF EVENTUALLY BRING FRONT THRU LATE THUR/FRI AND
DEVELOP PRECIP.
&&
.FIRE WEATHER...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS SOUTHWEST TEXAS THIS
EVENING...RESULTING IN MUCH COOLER TEMPERATURES AREA-WIDE. RH
RECOVERY BEHIND THIS FRONT WILL IMPROVE TO FAIR FOR MOST LOCATIONS
SATURDAY MORNING...WITH GOOD RECOVERY IN THE DAVIS MOUNTAINS.
THEN...BY SUNDAY MORNING...GOOD TO EXCELLENT RECOVERY CAN BE
EXPECTED FOR THE ENTIRE AREA. THE MOISTURE ACROSS THE REGION WILL NOT
LAST LONG...HOWEVER...AS A STRONG UPPER LEVEL DISTURBANCE PASSES
NORTH OF WEST TEXAS MONDAY AFTERNOON. GUSTY WEST WINDS WILL DEVELOP
FROM THE GUADALUPE MOUNTAINS THROUGH THE PERMIAN BASIN...AND AS
TEMPERATURES CLIMB INTO THE UPPER 90S TO LOW 100S...MINIMUM RH
VALUES WILL ONCE AGAIN DROP INTO THE SINGLE DIGITS. AT THE CURRENT
MOMENT...APPEARS CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
BEGINNING EARLY MONDAY AFTERNOON FROM SOUTHEAST NEW MEXICO...THROUGH
THE UPPER TRANS PECOS...AND INTO THE PORTIONS OF THE PERMIAN BASIN.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE PREVIOUSLY MENTIONED
LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 50 62 53 72 / 10 10 10 10
CARLSBAD NM 52 65 48 93 / 10 10 10 10
DRYDEN TX 63 70 62 88 / 0 10 10 10
FORT STOCKTON TX 54 67 60 88 / 0 10 10 10
GUADALUPE PASS TX 48 63 50 86 / 0 0 10 10
HOBBS NM 46 61 49 87 / 10 10 10 10
MARFA TX 45 73 48 89 / 0 10 10 10
MIDLAND INTL AIRPORT TX 49 63 53 82 / 10 10 10 10
ODESSA TX 50 61 54 83 / 10 10 10 10
WINK TX 54 67 59 93 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 10 AM MDT SATURDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE MOUNTAINS
AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&Hazardous weather outlook, May 7, 2:23 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT FRI MAY 7 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT FRI MAY 7 2010 /123 PM MDT FRI MAY 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG EASTERLY WINDS NEAR 35 TO 45 MPH WILL DEVELOP THROUGH GUADALUPE PASS TONIGHT BEHIND A COLD FRONT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS OF TEXAS. THE WINDS WILL BEGIN TO DECREASE LATE TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS AND ALL OF SOUTHEAST NEW MEXICO MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:43 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 48 hr |
Nearby
High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.